MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HPBLUE
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2025.D4 batch #: x95c3t.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with no apparent damage.It was connected to a generator, evaluated with a test instrument and resulted in "reactivate two switch activations detected" alert screen displayed by the generator.No communication issues were observed at any time during the testing.The instrument was disassembled to perform an internal electrical test that revealed a hand activation to ground short circuit condition at the cable level, affecting the functionality of the handpiece.In addition, there was moisture present.The handpiece has a number of seals to prevent fluids from entering the housing.¿moisture present¿ describes a condition where water enters the handpiece cavity during the steam sterilization process.The primary path of ingress is the distal seal, this may be caused by a reduction of the compressive force on the distal seal.However, no definitive root cause could be drawn.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.It is probable that the ingress of moisture affected handpiece functionality.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what could have caused this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during an unknown procedure, the device was not recognized.No pieces were fell into the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21698119
Report Number3005075853-2025-02217
Device Sequence Number8773756
Product Code LFL
UDI-Device Identifier20705036002151
UDI-Public(01)20705036002151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPBLUE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown